MAUDE Adverse Event Report: K2M, INC. CAYMAN THORACOLUMBAR PLATE SYSTEM; THORACOLUMBAR PLATES

K2M, INC. CAYMAN THORACOLUMBAR PLATE SYSTEM; THORACOLUMBAR PLATES
Catalog Number 1201-16028
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a possible screw back-out.The patient reportedly had possible screw back-out approximately 2 months post-op.There are no plans to revise at this time.The patient is asymptomatic.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.The surgeon acknowledged that the patient was very active and appeared to have been over-active prior to their one-month follow-up.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.In situ.
 
Event or Problem Description
On (b)(6) 2017 it was reported that a patient presented with a possible screw back-out.The patient reportedly had possible screw back-out approximately 2 months post-op.There are no plans to revise at this time.The patient is asymptomatic.

Brand Name
CAYMAN THORACOLUMBAR PLATE SYSTEM
Common Device Name
THORACOLUMBAR PLATES
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6460500
Report Number3004774118-2017-00026
Device Sequence Number591802
Product Code KWQ
UDI-Device Identifier10888857018617
UDI-Public10888857018617
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number1201-16028
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1208-42F40 LOT UNKNOWN